ePrints@IIScePrints@IISc Home | About | Browse | Latest Additions | Advanced Search | Contact | Help

Probability Distribution of the Eigenvalues of the Random String Equation

Iyengar, RN and Manohar, CS (1989) Probability Distribution of the Eigenvalues of the Random String Equation. In: Journal of Applied Mechanics, 56 (1). pp. 202-207.

Full text not available from this repository.
Official URL: http://scitation.aip.org/getabs/servlet/GetabsServ...

Abstract

The probability distribution of the eigenvalues of a second-order stochastic boundary value problem is considered. The solution is characterized in terms of the zeros of an associated initial value problem. It is further shown that the probability distribution is related to the solution of a first-order nonlinear stochastic differential equation. Solutions of this equation based on the theory of Markov processes and also on the closure approximation are presented. A string with stochastic mass distribution is considered as an example for numerical work. The theoretical probability distribution functions are compared with digital simulation results. The comparison is found to be reasonably good.

Item Type: Journal Article
Additional Information: Copyright of this article belongs to The American Society of Mechanical Engineers.
Department/Centre: Division of Mechanical Sciences > Civil Engineering
Date Deposited: 19 Oct 2010 08:46
Last Modified: 19 Oct 2010 08:46
URI: http://eprints.iisc.ernet.in/id/eprint/33248

Actions (login required)

View Item View Item